MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBC130502
Medical Device Problem Codes Material Fragmentation (1261); Separation Failure (2547); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The review of the manufacturing records verified that the lot met all pre-release specifications.
 
Event or Problem Description
It was reported to gore that a 13mm x 5cm gore® viabahn® endoprothesis was to be implanted for treatment of dissection of the right common iliac artery.During deployment, a resistance was reportedly felt on pulling the deployment line.The device was able to deploy and expand completely with extra force.However, the deployment line got stuck on the nitinol stent to release from the catheter.The physician ever attempted to release the deployment line by using a catheter and a balloon, but all failed.Finally the physician inserted a cook dchn puncture needle to cut the deployment line and the catheter was able to retract out of the patient.About 10cm deployment line being connected to the viabahn device was left inside the patient.The physician concerned the fragment of deployment line inside the patient might cause a thrombosis of the common iliac artery, a bare stent was implanted to pin the fragment of deployment line against the vessel wall.
 
Additional Manufacturer Narrative
Results code 2 updated.Conclusion code 1 updated.The device was returned for engineering investigation and the following observations were made: the endoprosthesis and deployment knob were not returned.A deployment line was returned which measured approximately 100 cm long with 2 fibers extending an additional 26.5 and 47 cm.There appears to be some damage to the transition adjacent to the distal shaft upon which the endoprosthesis was mounted.The remainder of the delivery catheter appeared unremarkable.Based on the device examination performed, no manufacturing anomalies were identified.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7913082
Report Number2017233-2018-00573
Device Sequence Number11178836
Product Code PFV
UDI-Device Identifier00733132614745
UDI-Public00733132614745
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2020
Device Catalogue NumberVBC130502
Device Lot Number17454274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age52 YR
Patient Weight65